MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was notified of an intra-operative explant involving a perceval plus aortic valve (pvf-m) that occurred on (b)(6) 2025.According to the information received, the patient had a cardiac history of dyspnoea on moderate exertion (nyha ii), single-vessel coronary artery disease (severe lesion in the left anterior descending artery) and had been diagnosed with severe aortic valve stenosis.The pre-operative tte revealed a native heavily calcified aortic valve, exhibiting a peak aortic gradient of 96 mmhg and a mean gradient of 62 mmhg.Additional assessments revealed an aortic valve area (ava) of 0.40 cm², a left ventricular ejection fraction (lvef) of 63%, trivial tricuspid insufficiency, an unaffected mitral valve, no gradient in the aortic isthmus, an ascending aorta measuring 26 mm, and a left ventricular end-diastolic diameter (lvedd) of 44 mm.As reported, the patient underwent aortic valve replacement, along with coronary artery bypass grafting during the same surgical procedure.The aortic annulus was sized for a perceval valve, with size m deemed appropriate based on the sizing tool.The prosthesis was collapsed and implanted without incident, followed by balloon inflation for 5 seconds over the prosthetic valve ring.However, before weaning from cardiopulmonary bypass, transoesophageal echocardiography (tee) detected severe aortic regurgitation, though it was unclear whether the origin was paravalvular or central.To address the issue, the aorta was re-clamped, and the valve was explanted, collapsed, and re-implanted using the standard technique, identical to the initial attempt.Comprehensive checks were conducted before closing the ascending aorta.Upon unclamping, a significant central aortic regurgitation jet persisted, leading to the decision to explant the perceval prosthesis and proceed with the implantation of a stented valve secured with sutures.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is awaiting the return of the valve for evaluation and will submit a follow up report at the completion of the investigation or in case any new information is received.
 
Additional Manufacturer Narrative
Updated fields: b4, b5, d9, g3, g6, h2, h3, h6, h11 the involved prosthesis was returned to the manufacturer for analysis and was received in the original plastic jar filled with an unknown liquid.Overall, the returned valve appeared to be in good storage conditions.The relyon accessory kit used during the surgery was also returned.However, the investigation was focused on the prosthesis due to the nature of the reported event and considering that no complaint was raised on the accessories functionality.After decontamination, the valve was visually inspected without highlighting elements of non-conformity according to the specifications.The height of each leaflet was verified by means of the specific tool resulting in conformity.A dimensional analysis was performed, which confirmed the compliance of the returned device with the specifications.In order to assess the valve functionality, a hydrodynamic testing was conducted.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean backpressure of 100 mmhg was 2.93 cm2, above the iso 5840 minimum requirement of 1.25 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction was 2.9 %, which is below the requirement of iso 5840 (rf% < 10%) for a prosthesis of equivalent size.No anomalies in the coaptation of the leaflets were observed during the open/close cycle, under either normotensive and hypotensive conditions.This finding was consistent with the results of the test carried out before the release of the product (steady flow test), as confirmed from the comparison with the images recorded in the device history record (dhr) which showed no anomalies and a substantial correspondence in the morphology of the leaflets in the opening/closing phases.Based on the analyses carried out, it is therefore possible to exclude the relationship between the reported event and a possible deficiency of the involved device as no coaptation anomalies were observed during the functional test under hydrodynamic testing conditions as per iso 5840:2021.It is possible that the regurgitation observed intra-operatively at the transesophageal echocardiography (tee) was due patient¿s specific anatomical factors, although this cannot ultimately be confirmed based on the available data.A follow up report will be submitted upon receipt of any new information.As a final remark, it should be noted that, according to the device¿s ifus, a removed perceval plus prosthesis must not be re-implanted, because its integrity is no longer ensured.
 
Event or Problem Description
The manufacturer was notified of an intra-operative explant involving a perceval plus aortic valve (pvf-m) that occurred on (b)(6) 2025.According to the information received, the patient had a cardiac history of dyspnoea on moderate exertion (nyha ii), single-vessel coronary artery disease (severe lesion in the left anterior descending artery) and had been diagnosed with severe aortic stenosis.The pre-operative tte revealed a heavily calcified native aortic valve, exhibiting a peak aortic gradient of 96 mmhg and a mean gradient of 62 mmhg.Additional assessments revealed an aortic valve area (ava) of 0.40 cm², a left ventricular ejection fraction (lvef) of 63%, trivial tricuspid insufficiency, an unaffected mitral valve, no gradient in the aortic isthmus, an ascending aorta measuring 26 mm, and a left ventricular end-diastolic diameter (lvedd) of 44 mm.As reported, the aortic valve replacement was performed after a coronary artery bypass grafting, during the same surgical procedure.The aortic annulus was sized for a perceval valve, with size m deemed appropriate based on the sizing tool.The prosthesis was collapsed and implanted without incidents nor difficulties, followed by balloon inflation for 5 seconds over the prosthetic valve ring.However, before weaning from cardiopulmonary bypass, transoesophageal echocardiography (tee) detected severe aortic regurgitation, though it was unclear whether the origin was paravalvular or central.To address the issue, the aorta was re-clamped, and the valve was explanted, collapsed, and re-implanted using the standard technique, identical to the initial attempt.Comprehensive checks were conducted before closing the ascending aorta.Upon unclamping, a significant central aortic regurgitation jet persisted, leading to the decision to explant the perceval prosthesis and proceed with the implantation of a stented valve secured with sutures.The event led to a considerable extension of the surgery duration; however, the surgeon confirmed that the patient remained stable throughout the entire procedure.The patient is currently reported to be stable and recovering well.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key22200794
Report Number3004478276-2025-00146
Device Sequence Number15142445
Product Code LWR
UDI-Device Identifier08022057015372
UDI-Public(01)08022057015372(240)PVF-M(17)280929
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale